Balance and light headedMon, 10/29/2018 - 2:39PM
My 72 yr old husband had surgery on Sept 3rd 2018, he has the heartmate 3, he was in the hospital 11 days and did well, he's still improving everyday except for his balance and he gets light headed, the Dr had changed his blood pressure meds and it hasn't helped so now they want him to go to a ENT Dr to see if it's vertigo, has anyone else experienced this after surgery?
BalanceMon, 10/29/2018 - 3:26PM
Hi, I've had my lvad since April 30th 2018. I've had some experience with being light-headed a couple times.Usually it's more associated with my water intake. as long as I'm drinking my fluids like I'm supposed to I don't get lightheaded. Steve
DizzyMon, 11/05/2018 - 11:34AM
This is a fairly normal reaction to the meds and possibly his device speed. I’m 69 and was out of the hospital in ten days. It took a few months to get the meds balanced and my HM3 speed just right. I find it highly unusual that his team would refer him to an ENT without at least doing a ramp study first. Have you checked the side effects for all his meds?
In reply to Dizzy by Larry B.David A.
DizzyMon, 11/12/2018 - 12:09PM
Went out sat night and I had to much fun dancing over done it and ever since I've been dizzy ...no more dancing 😂
BalanceMon, 11/05/2018 - 2:06PM
I received the HM3 on April 9 th 18 . Just like Stephen H said my fluids have had a lot to do with being Dizzy and unbalance also two of the heart Meds I take cause me to be light headed, dizzy, and my balance will suffer when I’m low on Fluids and My Meds. It’s the perfect storm. It has taken a lot of adding and subtracting fluids and it helped me to change different Medications from the morning to the night . Then I’m asleep and I don’t feel the affect of the medication that makes me dizzy or lightheaded. Only having the VAD for 7 months I have learned a lot from the people that have had them for years.I joined a VAD support group and that has been a great help I hope this gives you some things to think about God Bless
Normal for meMon, 11/05/2018 - 3:35PM
I am 58 and had HM3 implanted June 5 of this year. My meds had to be balanced and I learned sudden head movements or looking down would trigger. So slow and steady is my approach now.
Light headedMon, 11/05/2018 - 3:44PM
I have had a heart mate 3 since November 2015 and I believe that will pass if you get control of your BP and fluid levels. I at one point had a low BP issue while playing golf. After the doctors adjusted my meds that problem went away. I hope you get yours resolved.
Light headedSat, 11/10/2018 - 12:25PM
Hi, I had a HM3 put in on Aug 8th 2018. I was told and definitely noticed water intake is everything with an LVAD . It seems if your PI on your controller drops down to 2.5 or so or below, I need to drink more water. I believe you want to keep your PI above 3.0.